Article Text

PDF
Tendinitis: the achilles heel of quinolones!
  1. P Shortt1,
  2. R Wilson1,
  3. I Erskine2
  1. 1Craigavon Area Hospital, Portadown, UK
  2. 2Antrim Area Hospital, Antrim, UK
  1. Correspondence to:
 P Shortt
 Craigavon Area Hospital, Portadown, Co Armagh, Northern, Ireland, UK; petershortt475{at}hotmail.com

Abstract

We present a case series of two patients who presented to the emergency department with spontaneous bilateral Achilles tendon rupture associated with the use of ciprofloxacin. Tendinitis and tendon rupture are now well recognised but rare complications of treatment with quinolone antimicrobials. The emergency department is an important setting for both surveillance and detection of adverse events associated with drug treatment.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.